# SDR 99ZZZX1948

- Difficulty date: March 11, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5255U
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0304
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Sector Gear
- Part number: 98820022
- Condition: Cracked
- Location: Rt Mlg
- Part time: 7,480 hours
- Component: 98820152
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

RIGHT MAIN GEAR FAILED TO RETRACT IN-FLIGHT.  UPON INSPECTION, THE MAIN GEAR ACTUATOR WAS FOUND CRACKED.  THE PINION GEAR WITHIN THE HOUSING WAS DRIVEN OUT BY THE SECTOR GEAR.  THE SECTOR GEAR TEETH WERE WORN, POSSIBLY ENOUGH TO CAUSE THE GEARS TO SKIP.  SUBMITTER STATED, IF SO, IT WOULD BE DRIVEN OUT THROUGH THE HOUSING.
